7 doctors weighed in:

Dr put me on Nitrofurantoin for a UTI. After reading online the side effects are scaring me. I've taken 3 so far and only urine is effected. Should I not take this drug?

7 doctors weighed in
Dr. Ira Friedlander
Cardiology - Cardiac Electrophysiology
5 doctors agree

In brief: It is safe and

effective.
Your doctor would not have prescribed it for you if he/she did not think it would be safe and appropriate. All medications have serious potential side effects. If you have taken three without a problem it is likely you will be fine. Follow your health care providers instructions exactly.

In brief: It is safe and

effective.
Your doctor would not have prescribed it for you if he/she did not think it would be safe and appropriate. All medications have serious potential side effects. If you have taken three without a problem it is likely you will be fine. Follow your health care providers instructions exactly.
Thank
Dr. Hunter Handsfield
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Take as directed

Side effects are uncommon with nitrofurantoin and even more rarely are serious.
Not treating a UTI puts you at much higher risk of serious complcations than the chance of serious drug side effects. Take it as directed. For sure discuss with your doctor if you still think you might want to stop taking it.

In brief: Take as directed

Side effects are uncommon with nitrofurantoin and even more rarely are serious.
Not treating a UTI puts you at much higher risk of serious complcations than the chance of serious drug side effects. Take it as directed. For sure discuss with your doctor if you still think you might want to stop taking it.
Thank
Dr. Jovita Anyanwu
Internal Medicine

In brief: Nitrofuratoin

Is relatively a safe medication.
Most of the side effects listed are not very common in clinical practice. However if taking the medication you develop any adverse reaction call the prescriber immediately

In brief: Nitrofuratoin

Is relatively a safe medication.
Most of the side effects listed are not very common in clinical practice. However if taking the medication you develop any adverse reaction call the prescriber immediately
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
35 years in practice
1M people helped
Continue
111,000 doctors available